Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 121, NWS Memphis, TN

June 5, 2014Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 5, 2014, 12:04 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2014, 12:04 PM CDT (17:04 UTC)
Expired
Jun 5, 2014, 12:45 PM CDT
In force
41 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 148 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 12:45 PM CDTTSTM WND DMGBlack Rock, AR*** 1 FATAL *** TREES DOWN ON VAN WITH SEVERAL PEOPLE TRAPPED INSIDE... TREES DOWN THROUGHOUT THE COUNTY... SEVERAL TREES BLOCKING HWY 63.... 1 CONFIRMED FATALITY.
Jun 5, 12:45 PM CDTTSTM WND DMGBlack Rock, AR*** 1 FATAL *** TREES DOWN ON VAN WITH SEVERAL PEOPLE TRAPPED INSIDE... TREES DWON THROUGHOUT THE COUNTY... SEVERAL TREES BLOCKING HWY 63.... 1 POSSIBLE FATALITY
Jun 5, 12:45 PM CDTTSTM WND DMGBlack Rock, ARTREES DOWN ON VAN WITH SEVERAL PEOPLE TRAPPED INSIDE... TREES DWON THROUGHOUT THE COUNTY... SEVERAL TREES BLOCKING HWY 63

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 10:06 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 5.1 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1632 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1632 J/kg
Mixed-layer CIN
-211 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WUUS54 KMEG 051704
SVRMEG
ARC075-121-051745-
/O.NEW.KMEG.SV.W.0121.140605T1704Z-140605T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1204 PM CDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 1245 PM CDT

* AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15
  MILES WEST OF DALTON TO 9 MILES WEST OF RAVENDEN TO 22 MILES
  SOUTHWEST OF STRAWBERRY...OR ALONG A LINE EXTENDING FROM 29 MILES
  NORTHWEST OF POCAHONTAS TO 18 MILES NORTHWEST OF LAKE CHARLES STATE
  PARK TO 7 MILES WEST OF NEWARK...AND MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  POCAHONTAS...BLACK ROCK...HOXIE...WALNUT RIDGE AND LAKE CHARLES
  STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3651 9079 3644 9078 3644 9076 3641 9077
      3641 9075 3629 9075 3629 9081 3615 9081
      3614 9076 3607 9083 3588 9089 3588 9136
      3623 9136 3625 9133 3625 9127 3632 9127
      3641 9131 3643 9136 3647 9137 3649 9142
TIME...MOT...LOC 1704Z 271DEG 46KT 3649 9137 3621 9136
          3572 9152

$$
1 follow-up statement
109 
WWUS54 KMEG 051721
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1221 PM CDT THU JUN 5 2014

ARC075-121-051745-
/O.CON.KMEG.SV.W.0121.000000T0000Z-140605T1745Z/
LAWRENCE AR-RANDOLPH AR-
1221 PM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR RANDOLPH AND LAWRENCE COUNTIES...

AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ELM STORE TO SHARUM TO 17 MILES SOUTHWEST OF STRANGERS HOME...OR
ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF POCAHONTAS TO 7
MILES NORTH OF BLACK ROCK TO DIAZ...MOVING EAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCAHONTAS...
BLACK ROCK...HOXIE...POWHATAN...SEDGWICK...SMITHVILLE...WALNUT
RIDGE...ELM STORE...WARM SPRINGS...PITMAN...MIDDLEBROOK...
BRAKEBILL...INGRAM AND HAMIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3651 9079 3644 9078 3644 9076 3641 9077
      3641 9075 3629 9075 3629 9081 3615 9081
      3614 9076 3607 9083 3588 9089 3588 9136
      3623 9136 3625 9133 3625 9127 3632 9127
      3641 9131 3643 9136 3647 9137 3649 9142
TIME...MOT...LOC 1722Z 271DEG 46KT 3648 9108 3620 9107
          3571 9124

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:17 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 5, 10:17 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1017 AM CDT THU JUN 5 2014

.UPDATE...
UPDATED FOR SEVERE THUNDERSTORM WATCH

&&

.DISCUSSION...

SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF
THE MIDSOUTH THROUGH 5PM THIS AFTERNOON. BOW ECHO/SQUALL LINE
MOVING AT 60 MPH WILL MOVE INTO RANDOLPH AND LAWRENCE COUNTIES IN
NORTHEAST ARKANSAS BETWEEN 1-2PM...THE JONESBORO AREA AROUND
2PM...THE MEMPHIS METRO AND JACKSON AREA BETWEEN 3-4PM...AND
FINALLY IN THE TUPELO AND CORINTH AREA BETWEEN 4-5PM. DAMAGING
WINDS AND FLASH FLOODING WILL BE THE MAIN THREAT...WITH SECONDARY
THREATS FOR LARGE HAIL AND AN ISOLATED TORNADO.

JAB

&&

.PREV DISCUSSION... /ISSUED 923 AM CDT THU JUN 5 2014/

UPDATE...
UPDATED FOR ISSUANCE OF FLASH FLOOD WATCH AND INCREASED
PRECIPITATION CHANCES LATER TODAY AND THIS EVENING.

DISCUSSION...

CURRENT THUNDERSTORM ACTIVITY IN NORTHWEST TENNESSEE HAS PRODUCED
TWO TO A LITTLE OVER THREE INCHES OF RAINFALL ACCORDING TO
MORNING COOP REPORTS. ADDITIONAL COMPLEX IN SOUTHWEST MISSOURI IS
EXPECTED TO HOLD TOGETHER AND PASS THROUGH THE MIDSOUTH FROM MID
AFTERNOON THROUGH EVENING. THIS LINE...TO INCLUDE EXPECTED
DISTURBANCES/TRAINING STORMS LATER TONIGHT AND ON FRIDAY COULD
EASILY PRODUCE RAINFALL AMOUNTS IN THE 4 TO 8 INCH RANGE OVER THE
NORTHERN TWO THIRDS OF THE MIDSOUTH PROMPTING THE NEED FOR A FFA.

A LARGE PORTION OF THE WESTERN CWA HAS BEEN UPGRADED TO A
MODERATE RISK FOR THIS AFTERNOON AND EVENING. A VERY WARM AND
HUMID AIRMASS IS EXPECTED TO DEVELOP OUT AHEAD OF THE APPROACHING
BOW ECHO IN SW MISSOURI/NW ARKANSAS TODAY. THIS LINE WHICH IS
CURRENTLY BEING WARNED WILL HOLD TOGETHER AS IT CROSSES THE
OZARKS WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS ALONG AND
WEST OF THE MISSISSIPPI RIVER AND NORTH OF I-40. LARGE HAIL AND
ISOLATED TORNADOES WILL ALSO BE A HAZARD. STORMS MAY GROW UPSCALE
ALONG A STATIONARY BOUNDARY BEHIND THIS LINE LATER TONIGHT ADDING
TO THE HEAVY RAINFALL.

JAB

&&

.PREV DISCUSSION... /ISSUED 806 AM CDT THU JUN 5 2014/

UPDATE...

UPDATE TO INCREASE POPS OVER NORTHWEST TENNESSEE THIS MORNING.

DISCUSSION...

A STALLED FRONTAL BOUNDARY REMAINS STRETCHED ACROSS NORTHWEST
TENNESSEE THIS MORNING. THIS AREA REMAINS ALONG THE NORTHEAST
PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN
PLAINS. A SHORTWAVE DISTURBANCE IS INTERACTING WITH THE STALLED
BOUNDARY TO PRODUCE RENEWED SHOWER AND THUNDERSTORM ACTIVITY OVER
NORTHWEST TENNESSEE THIS MORNING. A FEW OF THESE STORMS MAY
APPROACH SEVERE LIMITS LATER THIS MORNING...BUT THE GREATEST
POTENTIAL WILL BE THE POTENTIAL FOR ADDITIONAL FLASH FLOODING AND
HEAVY RAINFALL AS STORMS TRAIN OVER THE SAME AREAS. POPS HAVE BEEN
UPDATED TO LIKELY IN THIS ZONE FOR THE REST OF THIS MORNING.

A LARGE MESOSCALE CONVECTIVE SYSTEM NOW OVER SOUTHEAST KANSAS AND
NORTHEAST OKLAHOMA WILL CONTINUE TO RACE SOUTHEAST AND LIKELY
IMPACT THE MID SOUTH FROM LATE THIS AFTERNOON THROUGH THE EVENING
HOURS. POPS WILL LIKELY NEED TO BE RAISED OVER MUCH OF THE REGION
FOR THIS AFTERNOON AND EVENING. THERE WILL ALSO BE AN ENHANCED
SEVERE WEATHER RISK AS THE ATMOSPHERE BECOMES VERY UNSTABLE AND
SHEAR INCREASES. THE POTENTIAL WILL EXIST FOR WIND
DAMAGE...POTENTIALLY WIDESPREAD...AND LARGE HAIL. A FEW TORNADOES
MAY ALSO OCCUR BUT WILL NOT BE THE PRIMARY SEVERE WEATHER THREAT.
ADDITIONAL THREATS FOR FLASH FLOODING WILL ALSO EXIST OVER THE
NORTHERN HALF OF THE REGION AND A FLASH FLOOD WATCH MAY BE NEEDED
FOR LATER TODAY AND TONIGHT. STAY TUNED.

UPDATED ZONES AND GRIDS HAVE BEEN SENT. PLEASE CONTINUE TO MONITOR
THE POTENTIAL FOR SEVERE WEATHER AND FLOODING THROUGH THE REST OF
TODAY AND TONIGHT.

JLH

&&

PREV DISCUSSION... /ISSUED 457 AM CDT THU JUN 5 2014/

DISCUSSION...

CURRENTLY...AS OF 4AM...
SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN ALONG A STALLED COLD
FRONT STRETCHED ACROSS NORTHWEST TENNESSEE AND BACK INTO SOUTHERN
MISSOURI. DUAL-POL STORM TOTAL PRECIPITATION TOTALS INDICATE THAT
ANYWHERE FROM 3 TO 5 INCHES HAS FALLEN ACROSS PORTIONS OF
NORTHWEST TENNESSEE OVER THE LAST 3-4 HOURS. MORE UPSTREAM
DEVELOPMENT IS OCCURRING ALONG THIS BOUNDARY IN SOUTHERN MISSOURI
AND MOVING INTO THE NORTHEAST ARKANSAS ATTM. LATEST HRRR MODEL RUN
SHOWS THIS BOUNDARY SAGGING FURTHER SOUTH LATER THIS MORNING
TRIGGERING CONVECTION ACROSS MOST OF THE AREA BY THIS AFTERNOON.
TEMPERATURES ACROSS THE REGION ARE RUNNING QUITE A BIT WARMER WITH
READINGS MAINLY IN THE MID TO UPPER 70S AREAWIDE AIDED BY WARM
SOUTHWEST WINDS 5 TO 10 MPH.

SYNOPSIS...
TRICKY FORECAST OVER THE NEXT SEVERAL DAYS AS WE WILL REMAIN ON THE
RING OF FIRE. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...BUT COVERAGE...LOCATION...AND TIMING ARE THE ELUSIVE PUZZLE
PIECES ATTM. TEMPERATURES WILL REMAIN IN THE MID TO UPPER 80S EACH
DAY WITH LOWER 70S EACH NIGHT FOR AT LEAST THE NEXT FIVE DAYS OR
SO.

NEAR TERM...
SHORT TERM MODEL GUIDANCE SUGGESTS THAT ONGOING CONVECTION
OVER WEST TENNESSEE THIS MORNING WILL CONTINUE TO MOVE SOUTH
ACROSS NORTHEAST MISSISSIPPI AND EVENTUALLY OUT OF THE AREA BY
LATE MORNING. UPSTREAM CONVECTION OVER KANSAS AND SOUTHERN
MISSOURI IS EXPECTED TO INTENSIFY AND GROW INTO A MCS AS IT MOVES
INTO THE FORECAST AREA BY LATE AFTERNOON INTO EARLY EVENING. A
FLASH FLOOD WATCH MAY BE NEEDED BY LATE AFTERNOON AS STORMS WILL
MOST LIKELY TRAIN ALONG THIS BOUNDARY AGAIN. PWAT VALUES AROUND 2
INCHES AND 850MB MOISTURE TRANSPORT WINDS NEARLY PARALLEL TO THE
BOUNDARY WILL SUPPORT AT LEAST A LOCALIZED FLASH FLOOD THREAT OVER
NORTHWEST TENNESSEE AGAIN TONIGHT...BUT EXACT LOCATION IS STILL
VERY DEPENDENT ON EXACT LOCATION OF BOUNDARY. IN
ADDITION...MODERATE ATMOSPHERIC INSTABILITY AND DECENT UPPER LEVEL
FORCING WILL SUPPORT THE THREAT OF SEVERE THUNDERSTORMS ACROSS
MOST OF THE MID- SOUTH WITH THE PRIMARY HAZARDS BEING FLASH
FLOODING...DAMAGING WINDS...AND LARGE HAIL.

BY FRIDAY MORNING...THE MCS IS EXPECTED TO DIE OUT AND SOME
OUTFLOW BOUNDARIES WILL MOST LIKELY BE SETUP ACROSS THE REGION.
DECENT ATMOSPHERIC RECOVERY WILL LIKELY TAKE PLACE AND MORE
DIURNALLY DRIVEN STORMS WILL FIRE UP DURING THE DAY. ANOTHER
SHORTWAVE TROUGH IS EXPECTED TO MOVE INTO THE AREA BY MID TO LATE
EVENING. ONCE AGAIN STORM TYPE WILL MOST LIKELY BE IN THE FORM OF
A MCS. THE NEXT WAVE ON SATURDAY NIGHT APPEARS TO MOVE FURTHER
NORTH OF OUR AREA WITH LESS COVERAGE IN CONVECTIVE ACTIVITY
OVERNIGHT.

LONG TERM...
BY SUNDAY NIGHT A COLD FRONT WILL MOVE INTO THE AREA. SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN. THE FRONT IS EXPECTED
TO STALL OUT ACROSS THE AREA MUCH LIKE TODAY. THE UPPER LEVEL
RIDGE IS EXPECTED TO COMPLETELY BREAK DOWN BY MONDAY AS A LONG
WAVE TROUGH APPROACHES FROM THE PLAINS. LONG TERM MODELS INDICATE
THAT THIS WAVE WILL BECOME CUTOFF FROM THE MAIN FLOW AND LINGER
OVER THE REGION THROUGH AT LEAST NEXT WEDNESDAY. THIS WILL KEEP AT
LEAST MENTIONABLE RAIN IN THE FORECAST THROUGH LATE NEXT WEEK.

AC3

&&

.AVIATION...

12Z TAF CYCLE

AN MCS THAT IMPACTED MUCH OF NORTHWEST TENNESSEE HAS MOVED OFF
INTO MIDDLE TENNESSEE. MID AND HIGH LEVEL DEBRIS CLOUDS CONTINUE
OVER THE REGION BUT SHOULD SCATTER OUT BY MID MORNING WITH DIURNAL
CU AGAIN EXPECTED OVER ALL THE TAF SITES. VFR CIGS AND VSBYS
SHOULD PREVAIL THROUGH MUCH OF THE PERIOD.

ANOTHER MCS AND ASSOCIATED THUNDERSTORMS SHOULD IMPACT THE
NORTHERN HALF OF THE MID SOUTH LATE THIS AFTERNOON AND EVENING.
STORMS MAY REDUCE CIGS AND VSBYS TO MVFR AND POSSIBLY LOWER. ADDED
AFTERNOON AND EVENING TEMPOS AT KJBR...KMEM...AND KTUP TO ACCOUNT
FOR THIS POTENTIAL. KTUP SHOULD REMAIN SOUTH OF THE BRUNT OF THE
ACTIVITY BUT THERE MAY BE NEARBY CONVECTION BY THIS EVENING AND
COVERED WITH A VCTS FOR NOW. TIMING AND LOCATION IS ALWAYS
DIFFICULT WITH MCS THUNDERSTORM ACTIVITY.

DEBRIS CLOUD AND CONTINUED SCATTERED CONVECTION MAY CONTINUE NEAR
THE STALLING OUTFLOW/CONVECTIVELY REINFORCED FRONTAL BOUNDARY
OVERNIGHT. PLAN TO KEEP VFR CIGS FOR NOW...BUT LATER SHIFTS WILL
NEED TO MONITOR THIS AND FOG POTENTIAL FOR LATER TONIGHT IN AREAS
WHERE RAINS OCCUR.

WINDS SHOULD REMAIN SOUTHWESTERLY THROUGH THE PERIOD AT 10 KTS OR
LESS FOR ALL TAF SITES.

JLH

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR ALCORN-BENTON MS-
     DESOTO-MARSHALL-PRENTISS-TATE-TIPPAH-TISHOMINGO-TUNICA-
     UNION.

TN...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jun 5, 8:52 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
852 AM CDT THU JUN 5 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061600-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
852 AM CDT THU JUN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST
ARKANSAS...THE BOOTHEEL OF MISSOURI...EXTREME WEST TENNESSEE...AND
EXTREME NORTHWEST MISSISSIPPI TODAY AND TONIGHT. THE PRIMARY
THREATS WILL BE WIDESPREAD DAMAGING WINDS AND FLASH FLOODING.
SECONDARY THREATS WILL BE LARGE HAIL AND ISOLATED TORNADOES.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE
REMAINDER OF WEST TENNESSEE...NORTH MISSISSIPPI AND EAST CENTRAL
ARKANSAS TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING
WINDS AND FLASH FLOODING. THE SECONDARY THREATS WILL BE LARGE HAIL
AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF
THE MID-SOUTH FOR FRIDAY AND SATURDAY. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE MIDSOUTH TODAY
AND TONIGHT.

JAB

In the hours before

Local storm report, Jun 5, 7:39 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
739 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      HOLLADAY                35.87N 88.15W
06/05/2014                   BENTON             TN   LAW ENFORCEMENT

            PINEVIEW RD WASHED COMPLETELY OUT... KELLY RD BRIDGE WAS
            COVERED WITH 2 FEET OF WATER... CULVERT WASHED OUT ON
            ROWLAND RD... SEVERAL OTHER LOCATIONS THROUGHOUT THE
            COUNTY REPORTING FLOODING

&&

JPM
Local storm report, Jun 5, 7:46 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
746 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     CAMDEN                  36.06N 88.10W
06/05/2014                   BENTON             TN   LAW ENFORCEMENT

            COUNTY SHERIFF REPORTING SEVERAL TREES AND POWERLINES
            DOWN THROUGHOUT THE COUNTY.

&&

JPM
Local storm report, Jun 5, 7:50 AM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
750 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       2 SE PARIS              34.16N 89.44W
06/05/2014  M3.40 INCH       CALHOUN            MS   CO-OP OBSERVER

            MEG COOP OBSERVER REPORTS 3.4 INCHES OF RAIN NEAR PARIS.

&&

JPM
Local storm report, Jun 5, 7:58 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
758 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      LATHAM                  36.43N 88.72W
06/05/2014                   WEAKLEY            TN   LAW ENFORCEMENT

            18 INCHES OF WATER COVERING CONCORD RD IN LATHAM

&&

JPM
Local storm report, Jun 5, 10:41 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1041 AM CDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     HEAVY RAIN       DYER                    36.07N 88.99W
06/05/2014  M3.22 INCH       GIBSON             TN   BROADCAST MEDIA

            3.22 INCHES OF RAIN HAS FALLEN SINCE 8AM

&&

JPM
Special weather statement, Jun 5, 11:37 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 AM CDT THU JUN 5 2014

TNZ020-051-052-051700-
CROCKETT TN-GIBSON TN-MADISON TN-
1137 AM CDT THU JUN 5 2014

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CDT FOR...

  EAST CENTRAL CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING DIME SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF HUMBOLDT AT 1136 AM
CDT...MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CROCKETT...GIBSON AND MADISON COUNTIES...INCLUDING
LOCATIONS NEAR HUMBOLDT AND JACKSON...SHOULD MONITOR THIS STORM
CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3559 8879 3584 8912 3599 8901 3582 8870
      3579 8871 3579 8864
TIME...MOT...LOC 1636Z 301DEG 20KT 3587 8896

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 1:01 AM CDTSevere Thunderstorm WarningMEGClay, Greene, Randolph27 min
Jun 5, 8:44 AM CDTFlash Flood WatchMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more39 hr
Jun 5, 12:29 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Poinsett61 min
Jun 5, 12:50 PM CDTSpecial Weather StatementMEGClay25 min
Jun 5, 12:55 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi, Poinsett50 min
Jun 5, 1:09 PM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett39 min
Jun 5, 1:20 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi40 min
Jun 5, 1:23 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.